We analyze transverse instabilities of spatial bright solitons in nonlocal nonlinear media, both analytically and numerically. We demonstrate that the nonlocal nonlinear response leads to a dramatic suppression of the transverse instability of the soliton stripes, and we derive asymptotic expressions for the instability growth rate in both short- and long-wave approximations.
© 2008 Optical Society of America
Original Manuscript: October 12, 2007
Revised Manuscript: December 18, 2007
Manuscript Accepted: January 22, 2008
Published: March 26, 2008
YuanYao Lin, Ray-Kuang Lee, and Yuri S. Kivshar, "Suppression of soliton transverse instabilities in nonlocal nonlinear media," J. Opt. Soc. Am. B 25, 576-581 (2008)